VIM for Solving the Pollution Problem of a System of Lakes

Biazar, J.; Shahbala, M.; Ebrahimi, H.
January 2010
Journal of Control Science & Engineering;2010, Special section p1
Academic Journal
Pollution has become a very serious threat to our environment. Monitoring pollution is the first step toward planning to save the environment. The use of differential equations of monitoring pollution has become possible. In this paper the pollution problem of three lakes with interconnecting channels has been studied. The variational iteration method has been applied to compute an approximate solution of the system of differential equations, governing on the problem. Three different types of input models: sinusoidal, impulse, and step will be considered for monitoring the pollution in the lakes. The results are compared with those obtained by Adomian decomposition method. This comparison reveals that the variational iteration method is easier to be implemented.


Related Articles

  • Superposition formulas for rectangular matrix Riccati equations. del Olmo, M. A.; Rodríguez, M. A.; Winternitz, P. // Journal of Mathematical Physics;Mar1987, Vol. 28 Issue 3, p530 

    A system of nonlinear ordinary differential equations allowing a superposition formula can be associated with every Lie group–subgroup pair G[contains]G0. We consider the case when G=SL(n+k,C) and G0=P(k) is a maximal parabolic subgroup of G, leaving a k-dimensional vector space invariant...

  • QUADRATIC CONTROL PROBLEM OF NEUTRAL ORNSTEIN-UHLENBECK PROCESSES WITH CONTROL DELAYS. LIU, KAI // Discrete & Continuous Dynamical Systems - Series B;Aug2013, Vol. 18 Issue 6, p1651 

    A class of stochastic optimal control problems of infinite dimensional Ornstein-Uhlenbeck processes of neutral type are considered. One special feature of the system under investigation is that time delays are present in the control. An equivalent formulation between an adjoint stochastic...

  • NEW CHALLENGES IN OPTIMAL CONTROL THEORY. UNGUREANU, V. M. // Annals of 'Constantin Brancusi' University of Targu-Jiu. Enginee;2015, Issue 1, p54 

    In this paper we study a linear quadratic (LQ) optimal control problem for infinitedimensional SDEs with countably infinite MSs and MN. Sufficient conditions for the existence of an optimal control which belongs to a particular class of admissible controls and minimizes an infinite horizon LQ...

  • Oscillation Theorems for Second-Order Forced Neutral Nonlinear Differential Equations with Delayed Argument. Jing Shao; Fanwei Meng // International Journal of Differential Equations;2010, p1 

    We are concerned with the oscillation of the forced second-order neutral nonlinear differential equations with delayed argument in the form (r(t)(x(t) + a(t)x(σ(t)))')' + p(t)f(x(τ(t))) + Σni=1 qi(t)∣x(t)∣λisngx(t) = e(t). No restriction is imposed on the potentials p(t),...

  • Oscillation theorems for a class of second-order half-linear neutral differential equations with distributed deviating arguments. Peiguang Wang; Jing zhang // Nonlinear Studies;2005, Vol. 12 Issue 1, p11 

    In this paper, a class of second-order half-linear neutral differential equations with distributed deviating arguments are considered. By using integral averaging technique and generalized Riccati transformations, some oscillatory criteria are obtained.

  • ASYMPTOTIC ESTIMATES FOR PDE WITH p-LAPLACIAN AND DAMPING. Mar�k, Robert // Electronic Journal of Qualitative Theory of Differential Equatio;Mar2005, p1 

    We study the positive solutions of equation �, via the Riccati technique and prove an integral sufficient condition on the potential function c(x) and the damping b?(x) which ensures that no positive solution of the equation satisfies a lower (if p > q) or upper (if q > p) bound eventually.

  • OSCILLATION CRITERIA FOR SECOND-ORDER NONLINEAR DYNAMIC EQUATIONS ON TIME SCALES[The research described in this paper was supported by NSF grant 0072505.]. LYNN ERBE; ALLAN PETERSON // Journal of the London Mathematical Society;Jun2003, Vol. 67 Issue 3, p701 

    By means of generalized Riccati transformation techniques and generalized exponential functions, some oscillation criteria are given for the nonlinear dynamic equation \[ (p(t)x^{\Delta} (t))^{\Delta}+q(t)(f\circ x^{\sigma})=0 \] on time scales. The results are also applied to linear and...

  • Stochastic Linear Quadratic Optimal Control Problems. Chen, S.; Yong, J. // Applied Mathematics & Optimization;2001, Vol. 43 Issue 1, p21 

    This paper is concerned with the stochastic linear quadratic optimal control problem (LQ problem, for short) for which the coefficients are allowed to be random and the cost functional is allowed to have a negative weight on the square of the control variable. Some intrinsic relations among the...

  • Prolongation approach to Backlund transformation of Zhiber-Mikhailov-Shabat equation. Huan-Xiong Yang; You-Quan Li // Journal of Mathematical Physics;Jul96, Vol. 37 Issue 7, p3491 

    Studies the prolongation structure of the Zhiber-Mikhailov-Shaba (ZMS) differential equation. Lax pair for the ZMS and Riccati equations by pseudopotentials; Linear and nonlinear realizations of the structure; Auto-Backlund transformation of the ZMS equation.


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics